Kentucky, 2013

Damaging Winds in Kentucky, June 13, 2013

June 13, 2013 · NWS JKL · 28 events in 13 counties and zones

A line of intense storms formed across portions of southern Indiana and central Kentucky during the morning hours ahead of an approaching cold front. The storms continued to intensify as they moved southeastward across eastern KY, leaving rather widespread tree damage in their wake.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A line of intense storms formed across portions of southern Indiana and central Kentucky during the morning hours ahead of an approaching cold front. The storms continued to intensify as they moved southeastward across eastern KY, leaving rather widespread tree damage in their wake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 13, 9:22 AM EST, 38 minutes earlier.

Area forecast discussion, Jun 13, 9:22 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT THU JUN 13 2013

.UPDATE...
ISSUED AT 1022 AM EDT THU JUN 13 2013

THREAT FOR DAMAGING WINDS AND LARGE HAIL WILL CONTINUE UNTIL MID
AFTERNOON. RAPIDLY EVOLVING SITUATION THIS MORNING AS SHORT WAVE
TROF AND VORT MAX OVER INDIANA DIVES ESE. CURRENT DATA INDICATES TROF
AXIS AND VORT MAX MOVING ACROSS E KY AROUND 18Z. WHEN THIS PASSES TO
OUR SOUTHEAST BY MID AFTERNOON THE SEVERE THERAT WILL END. A LINE OF
CONVECTION HAS DEVELOPED IN RESPONSE TO THE FORCING WITH THE TROF AND
VORT CENTER...AND HAS BEEN PROGESSING STEADILY SOUTHEAST THROUGH THE
MORNING...JUST NOW NEARING FLEMING COUNTY. EXPECT INTENSIFICATION OF
LINE AS IT CONTINUES MOVING SOUTHEAST INTO MOIST UNSTABLE
ENVIRONMENT. SHOULD ALSO SEE SOME INTERACTION WITH BOUNDARY LEFT
ACROSS THE CENTER PART OF THE FORECAST AREA FROM SCATTERED EARLY
MORNING CONVECTION. UPDATED NDFD AND ASSOCIATED PRODUCTS.

UPDATE ISSUED AT 755 AM EDT THU JUN 13 2013

SOME ISOLATED TO SCATTERED SHOWERS AND EVEN A THUNDERSTORM ARE
WORKING ACROSS THE CENTRAL PART OF THE CWA ATTM. HOWEVER...THIS HAS
BEEN RATHER TAME OVERALL. ADDITIONAL CONVECTION CONTINUES TO DEVELOP
OVER CENTRAL AND SOUTHERN INDIANA AND THIS AND THE UPPER LEVEL
DISTURBANCE SHOULD WORK INTO EASTERN KY LATER THIS MORNING INTO THE
EARLY AFTERNOON. HOURLY POPS WERE ADJUSTED TO PUSH BACK THE HIGHEST
POPS A COUPLE OF HOURS ON AVERAGE TO TIME IN ACTIVITY NOW OVER
INDIANA. A FEW MINOR CHANGES WERE ALSO MADE TO THE HOURLY
TEMPERATURES AND DEWPOINTS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 345 AM EDT THU JUN 13 2013

A SFC LOW IS CURRENTLY TRACKING EAST ACROSS THE SOUTHERN GREAT LAKES
REGION IN ADVANCE OF RATHER POTENT SHORTWAVE TROUGH MOVING ACROSS THE
WESTERN GREAT LAKES. THIS SYSTEM HAS NOT AS OF YET MERGED WITH A
TROUGH TO ITS NORTH WORKING ACROSS ONTARIO INTO QUEBEC...BUT THIS
SYSTEM SHOULD PHASE WELL TO OUR EAST ACROSS THE MID ATLANTIC STATES
LATER TODAY AND INTO TONIGHT WITH THE SHORTWAVE TROUGH BEING REPLACED
LOCALLY BY HEIGHT RISES. FROM LATE TODAY THROUGH THE END OF THE PERIOD...
RIDGING NOW OVER THE PLAINS STATES WILL BUILD EAST INTO THE CENTRAL
CONUS AND BECOME CENTERED OVER THE ARKLATEX REGION BY THE END OF THE
PERIOD. MEANWHILE....THE SFC LOW WILL TRACK EAST INTO THE MID
ATLANTIC STATES NEAR THE INTERSTATE 80 CORRIDOR AND THEN REDEVELOP
INTO A RATHER POTENT MID LATITUDE CYCLONE FOR JUNE AS IT MOVES OFF
THE MID ATLANTIC COAST AND INTO THE ATLANTIC.

CONVECTION SO FAR OVERNIGHT HAS BEEN MAINLY CONFINED TO LOCATIONS
TO OUR NORTH AND NORTHWEST CLOSER TO THE WARM FRONT OVER OH...IL AN
IN. A FEW SHOWERS HAVE RECENTLY DEVELOPED A BIT FURTHER TO THE
SOUTH AND WEST CLOSER TO THE OH RIVER OVER SE IN...SOUTHWEST OH AND
NORTH CENTRAL KY...BUT HAVE NOT AMOUNTED TO MUCH. AN INITIAL CLUSTER
WAS WORKING TOWARD THE OH RIVER...TOWARD THE WV AND OH BORDER WITH
ADDITIONAL CONVECTION IN CENTRAL INDIANA.

THE CONVECTION NEARING THE OH/WV BORDER IS HEADING MORE OR LESS EAST
SOUTHEAST AND INTO WV AND SHOULD LARGELY NOT AFFECT THE JKL CWA.
HOWEVER...OUTFLOW BOUNDARIES FROM THIS INITIAL CONVECTION AND
CONVECTION NOW OVER IN OR THE CONVECTION OVER INDIANA ITSELF SHOULD
REACH THE LOCAL AREA AROUND OR AFTER DAWN. THIS...AND THE APPROACH OF
THE SHORTWAVE TROUGH AND COLD FRONT SHOULD PROVIDE ENOUGH LIFT TO
BREAK THE CAP CURRENTLY IN PLACE OVER EAST KY. GIVEN EXPECTED SHEAR
AND RATHER STRONG WINDS ALOFT AS WELL AS ELEVATED OR SFC INSTABILITY
CONVECTION AROUND DAWN AND INTO THE DAY ON THU COULD BE SEVERE WITH
DAMAGING WIND GUSTS AND HAIL THE PRIMARY THREATS. THE THREAT FOR ANY
SEVERE THUNDERSTORMS SHOULD DIMINISH FROM NW TO SE FROM MID TO LATE
MORNING THROUGH AFTERNOON AS THE COLD FRONT AND THE SHORTWAVE TROUGH
AXIS MOVES EAST OF THE AREA AND THE COLD FRONT DROPS SOUTHEAST INTO
VA AND TN. IN FACT...DEEPER MOISTURE AND LIFT SHOULD EXIT TO THE
SOUTHEAST EARLY ENOUGH THAT DRY WEATHER IS ANTICIPATED FROM LATE
EVENING INTO THE OVERNIGHT HOURS TONIGHT ACROSS ALL OF EAST KY.

HEIGHT RISES AND ASSOCIATED SFC HIGH PRESSURE BUILDING INTO THE OH
VALLEY REGION AND APPALACHIANS WILL BRING DRY WEATHER AND A COLDER
AND MUCH DRIER AIRMASS TO END THE SHORT TERM PERIOD.

AS FOR POPS...ALTHOUGH THIS IS A LOWER THAN NORMAL CONFIDENCE
FORECAST...WENT WITH LIKELY POPS SHORTLY AFTER DAWN FOR THE
NORTHWEST COUNTIES AND THEN TRANSITIONED THIS TO THE SOUTH AND EAST
THROUGH EARLY AFTERNOON FOR THE ANTICIPATED PREFRONTAL LINE OF
CONVECTION SOME OF WHICH MAY BE SEVERE. OPTED FOR PERSISTENCE OF
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IN THE GRIDS AS WELL.
CONVECTION AND CLOUD COVER SHOULD LEAD TO A RATHER LIMITED DIURNAL
RISE FOR TODAY AND DAYTIME MAX TEMPS SHOULD NOT BE FAR FROM CURRENT
READINGS IN MANY LOCATIONS...WITH THE CURRENTLY DECOUPLED DEEPER
VALLEYS GETTING SCOURED OUT AS THE PRESS GRADIENT INCREASES.

LOWS TONIGHT...EXPECTED TO BE IN THE MID TO UPPER 50S...ALTHOUGH
ONLY ON THE ORDER OF ABOUT 5 DEGREES BELOW NORMAL WILL ON AVERAGE BE
10 TO 15 DEGREES BELOW READINGS FROM THIS MORNING. LINGERING LOW
LEVEL MOISTURE FROM TODAY/S ANTICIPATED CONVECTION AND A DECREASING
GRADIENT SHOULD LEAD TO SOME PATCHY VALLEY FOG LATER TONIGHT DESPITE
ADVECTION OF DRIER AIR. THE COLDER AIRMASS SHOULD LEAD TO HIGHS ONLY
IN THE UPPER 70S TO AROUND 80 ON AVERAGE ON FRIDAY OR A FEW DEGREES
BELOW NORMAL...OFFERING RELIEF FROM THE RECENT MID WEEK HEAT AND
HUMIDITY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 327 AM EDT THU JUN 13 2013

TROUGHING ALOFT TO OUR EAST WILL REMAIN PERSISTENT THROUGH THE
PERIOD LEAVING US IN A NORTHWEST FLOW PATTERN. WHILE SATURDAY LOOKS
DRY...RIPPLES PASSING BY IN THE MEAN FLOW WILL BRING RENEWED CHANCES
FOR SHOWERS/STORMS BY SUNDAY. ONE SHORTWAVE IN PARTICULAR WILL BE
STOUT ENOUGH TO FORCE A COLD FRONT INTO AND THROUGH OUR REGION FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS APPEARS TO BE OUR BEST SHOT
AT RAIN. THE FRONT IS PROGGED TO SETTLE TO OUR SOUTH TUESDAY INTO
TUESDAY NIGHT WITH DWINDLING RAIN CHANCES THE RESULT. TEMPERATURES
FOR THE PERIOD ARE EXPECTED TO REMAIN PRETTY CLOSE TO NORMAL WITH
HIGHS IN THE 80S AND LOWS STARTING OUT IN THE 50S ON FRIDAY NIGHT
BUT MODERATING INTO THE 60S FOR THE REST OF THE PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 755 AM EDT THU JUN 13 2013

AS A COLD FRONT AND AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE REGION
TODAY...SHOWERS AND THUNDERSTORMS SHOULD WORK ACROSS THE REGION...MAINLY
AFTER 14Z THROUGH ABOUT 19Z. HOWEVER...A THUNDERSTORM IS POSSIBLE
INITIALLY MAINLY NEAR JKL. STORMS THAT OCCUR DURING THIS PERIOD WILL
HAVE POTENTIAL FOR STRONG OR DAMAGING WINDS AND HAIL. AS USUAL...IFR
OR LOWER CAN BE EXPECTED IN THE HEAVIER SHOWERS AND STORMS. OTHERWISE...
VFR SHOULD PREVAIL OUTSIDE OF CONVECTION EXCEPT PERHAPS SOME IFR OR
LOWER FOG LATE IN THE PERIOD BETWEEN 6Z AND 12Z IN VALLEY LOCATIONS
SUCH AS LOZ AND SME.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SBH
SHORT TERM...JP
LONG TERM...ABE
AVIATION...JP
Hazardous weather outlook, Jun 13, 3:12 AM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT THU JUN 13 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
412 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WITH DAMAGING
WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. THE SEVERE
THUNDERSTORM THREAT WILL END FROM NORTHWEST TO SOUTHEAST FROM LATE
MORNING TO EARLY AFTERNOON AS A COLD FRONT PASSES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
OR HAIL TO THE NATIONAL WEATHER SERVICE.

JP

In the hours before

Special weather statement, Jun 13, 5:58 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 AM EDT THU JUN 13 2013

KYZ106-108-109-131130-
MAGOFFIN-MORGAN-WOLFE-
658 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
AM EDT THURSDAY MORNING...

   NORTHERN MAGOFFIN...
   SOUTHERN MORGAN AND
   NORTHERN WOLFE.

AT 657 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOSNEYVILLE...
OR 6 MILES NORTHEAST OF CAMPTON...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SELLARS AROUND
705 AM EDT...CANNEL CITY AROUND 710 AM EDT...LYKINS AROUND 715 AM
EDT...GIFFORD AROUND 720 AM EDT...STRINGTOWN AROUND 725 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Jun 13, 9:47 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1047 AM EDT THU JUN 13 2013

KYZ044-050>052-060-104-106-131545-
MENIFEE-MONTGOMERY-ROWAN-BATH-ELLIOTT-FLEMING-MORGAN-
1047 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1145 AM EDT THURSDAY MORNING...

   MENIFEE...
   MONTGOMERY...
   MORGAN...
   ROWAN...
   BATH...
   ELLIOTT AND
   FLEMING.

AT 1045 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF FLEMINGSBURG TO 14 MILES
NORTHWEST OF MOUNT STERLING TO LEXINGTON...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLEMINGSBURG
AROUND 1050 AM EDT...WALLINGFORD AROUND 1055 AM EDT...WYOMING AROUND
1100 AM EDT...OWINGSVILLE AROUND 1105 AM EDT.

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS IN EXCESS OF 40 MPH...AND
FREQUENT LIGHTNING.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR EASTERN KENTUCKY.

RAY

The radar

The Jackson,KY radar (KJKL), 78 km away, was scanning. The volume nearest the first event began at 15:00 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 13, 10:00 AM EST
Where
Montgomery County, 2 mi N of Mt Sterling
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.079, -83.950

Trees were blown down at Paris Pike and Hwy 11.

Thunderstorm Wind, Montgomery

When
June 13, 10:05 AM EST
Where
Montgomery County, Mt Sterling
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.050, -83.950

A large tree was blown down and onto a house on Maysville Ave.

Thunderstorm Wind, Montgomery

When
June 13, 10:05 AM EST
Where
Montgomery County, Mt Sterling
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.050, -83.950

Trees were blown down at Sycamore and Wynn Streets and Queen Street and Ocean Avenue.

Thunderstorm Wind, Bath

When
June 13, 10:12 AM EST
Where
Bath County, Preston
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.080, -83.750

A 100 foot tall pine tree was blown down.

Thunderstorm Wind, Pike

When
June 13, 10:25 AM EST
Where
Pike County, 3 mi E of Dorton
Measured
51 kt (59 mph) estimated gust
Reported by
Mesonet
Coordinates
37.280, -82.525

A 59 mph wind gust was measured at the mesonet site near Dorton.

Thunderstorm Wind, Powell

When
June 13, 10:26 AM EST
Where
Powell County, Stanton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.850, -83.870

A tree was blown down on East College Ave.

Thunderstorm Wind, Estill

When
June 13, 10:26 AM EST
Where
Estill County, Irvine
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.700, -83.970

A large tree limb was blown down on White Oak Rd in north Irvine.

Thunderstorm Wind, Estill

When
June 13, 10:35 AM EST
Where
Estill County, West Irvine
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.700, -84.000

A tree was blown down, partially blocking Stacy Lane Rd.

Thunderstorm Wind, Estill

When
June 13, 10:35 AM EST
Where
Estill County, 5 mi SW of Irvine
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.649, -84.035

A tree was blown down, partially blocking Trotting Ridge Rd.

Thunderstorm Wind, Estill

When
June 13, 10:41 AM EST
Where
Estill County, 0.56 mi WSW of Powell
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.617, -83.960

A tree was blown down, partially blocking McKee Rd/KY 89 South.

Thunderstorm Wind, Breathitt

When
June 13, 11:15 AM EST
Where
Breathitt County, 1 mi W of Turkey
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.480, -83.538

A tree was blown down on a property off Hwy 30.

Thunderstorm Wind, Owsley

When
June 13, 11:15 AM EST
Where
Owsley County, 5 mi E of Booneville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.480, -83.589

Three trees were blown down on a property off Hwy 30.

Thunderstorm Wind, Breathitt

When
June 13, 11:15 AM EST
Where
Breathitt County, Elkatawa
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.550, -83.430

A tree was blown down and across Hwy 52 near the intersection of Hwy 52 and Hwy 30.

Thunderstorm Wind, Knott

When
June 13, 11:50 AM EST
Where
Knott County, 5 mi NE of Hindman
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.381, -82.916

A couple of trees were blown down on Hwy 2029 just off of Hwy 80.

Thunderstorm Wind, Leslie

When
June 13, 11:54 AM EST
Where
Leslie County, Sizerock
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.220, -83.480

Trees were blown down on Bullskin Rd at the Sizerock post office.

Thunderstorm Wind, Harlan

When
June 13, 11:58 AM EST
Where
Harlan County, 4 mi S of Harlan
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.792, -83.320

A tree was blown down and onto a house at Gulston.

Thunderstorm Wind, Clay

When
June 13, 11:58 AM EST
Where
Clay County, 2 mi S of Manchester
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.121, -83.750

Trees were blown down on Crawfish Rd.

Thunderstorm Wind, Knott

When
June 13, 11:58 AM EST
Where
Knott County, 3 mi W of Hindman
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.330, -83.035

A couple of trees were blown down on Hwy 550 west of Hindman.

Thunderstorm Wind, Leslie

When
June 13, 12:16 PM EST
Where
Leslie County, Stinnett
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.100, -83.380

A tree was blown down on Hwy 421.

Thunderstorm Wind, Leslie

When
June 13, 12:16 PM EST
Where
Leslie County, Hoskinston
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.080, -83.380

Trees were blown down on Hwy 421.

Thunderstorm Wind, Leslie

When
June 13, 12:20 PM EST
Where
Leslie County, Smilax
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.130, -83.280

Trees were blown down on Cutshin Rd.

Thunderstorm Wind, Pike

When
June 13, 12:20 PM EST
Where
Pike County, Dorton
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.280, -82.580

Trees were blown down on Dorton Creek Rd.

Thunderstorm Wind, Pike

When
June 13, 12:20 PM EST
Where
Pike County, 2 mi E of Shelby Gap
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.220, -82.534

Trees were blown down on Elkhorn Creek Rd.

Thunderstorm Wind, Pike

When
June 13, 12:20 PM EST
Where
Pike County, Marrowbone
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.370, -82.420

Trees were blown down on Marrowbone Creek.

Thunderstorm Wind, Letcher

When
June 13, 12:20 PM EST
Where
Letcher County, Blackey
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.130, -82.980

Trees were blown down along a driveway in Blackey.

Thunderstorm Wind, Pike

When
June 13, 12:25 PM EST
Where
Pike County, 3 mi E of Dorton
Measured
65 kt (75 mph) estimated gust
Reported by
Mesonet
Coordinates
37.280, -82.525

A 75 mph wind gust was measured at the mesonet site near Dorton.

Thunderstorm Wind, Knox

When
June 13, 12:26 PM EST
Where
Knox County, 1 mi N of Barbourville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.885, -83.880

A tree was blown down on Clover Ridge Rd.

Thunderstorm Wind, Letcher

When
June 13, 12:37 PM EST
Where
Letcher County, 2 mi S of Dongola
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.071, -82.830

Trees were blown down on Hwy 931 South at Cowan.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457461, 457462, 457463, 457464, 457465, 457466, 457467, 457468, 457470, 457471, 457472, 457473, 457474, 457475, 457476, 457477, 457478, 457479, 457480, 457481, 457482, 457483, 457484, 457485, 457486, 457487, 457488, 457489.